# SDR CA190718004

- Difficulty date: July 10, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 9,885 hours
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 05K21104
- Condition: Stiff
- Location: Engine
- Part time: 234 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) FOLLOWING IS SNAG BY PILOT - ENGINE PRODUCED FULL POWER INITIALLY DURING GO AROUND THEN DROPPED TO 2200 RPM THEN BACK TO FULL POWER. WHAT MAINTENANCE FOUND - AFTER THE SECOND OCCURRENCE OF POWER LOSS WE DECIDED TO PERFORM LYCOMING SB 388. (EXHAUST VALVE INSPECTION) BECAUSE WE WERE TOLD THAT THE POWER LOSS HAPPENED WHILE THE ENGINE WAS AT FULL POWER AND NOT DURING THE ACCELERATION. WHEN PERFORMING THE SB WE NOTICED THAT 2 OF THE 4 EXHAUST VALVES WHERE STIFF TO MOVE (#1 AND #2 CYLINDER). ALTHOUGH THE ENGINE PASSED THE CRITERIA LAID OUT IN SB388 DECISION WAS MADE TO REPLACE BOTH THESE CYLINDERS WITH NEW ASSEMBLIES. (TC# 20190718004)
